I'm on fluoxetine since last 4 months currently taking 80 mg/day but my mood isn't improving, previously I was taking amitriptyline my mood was much better back then. What should I do?

3 Doctors Answered
Dear lybrate-user, amitriptyline and fluoxetine are different group of antidepressants. Amitriptyline causes more side effects than fluoxetine, in general. Every episode of depression leaves a few residual symptoms. Total remission like the first episode is rare. With these in mind, please discuss with your psychiatrist about future course. She/he may revise the diagnosis, look for other medical illnesses, other drugs and diet interacting with fluoxetine, psycho-social factors adding to your low mood, etc and advise you accordingly.
Ocd and depression are co morbid illnesses so next tym when you visit your Dr. please discuss all your symptoms with him, he will help you for sure.
Low mood can be seen in variety of diagnosis. You need to be re-evaluated. Often comorbid physical illnesses and other psychological factors hinder in treatment response. They need to be ascertained and addressed. In most cases supportive and solution focused approach produce good results and are less time taking.
Suggestions offered by doctors on Lybrate are of advisory nature i.e., for educational and informational purposes only. Content posted on, created for, or compiled by Lybrate is not intended or designed to replace your doctor's independent judgment about any symptom, condition, or the appropriateness or risks of a procedure or treatment for a given person.